Alert archive / Ohio / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 260, NWS Wilmington, OH

September 7, 20124 counties in Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Sep 7, 2012, 4:23 PM EDT for 4 counties in Ohio. It was in force for 52 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 7, 2012, 4:23 PM EDT (20:23 UTC)
Expired
Sep 7, 2012, 5:15 PM EDT
In force
52 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Butler County, OH, Greene County, OH, Montgomery County, OH, Warren County, OH

The radar

The Cincinnati radar (KILN), 45 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 7, 4:51 PM EDTHAIL 0.88Waynesville, OH
Sep 7, 5:00 PM EDTTSTM WND DMGOregonia, OHLARGE BRANCHES DOWNED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 37 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 7, 11:36 AM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.4 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1535 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1535 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
930 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

344 
WUUS51 KILN 072023
SVRILN
OHC017-057-113-165-072115-
/O.NEW.KILN.SV.W.0260.120907T2023Z-120907T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
423 PM EDT FRI SEP 7 2012

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BUTLER COUNTY IN SOUTHWEST OHIO...
  NORTHERN WARREN COUNTY IN SOUTHWEST OHIO...
  SOUTHWESTERN GREENE COUNTY IN WEST CENTRAL OHIO...
  SOUTHERN MONTGOMERY COUNTY IN WEST CENTRAL OHIO...

* UNTIL 515 PM EDT.

* AT 421 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
  PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS
  LOCATED NEAR POAST TOWN HEIGHTS...MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MIDDLETOWN...
  CARLISLE...
  FRANKLIN...
  MIAMISBURG...
  WEST CARROLLTON...
  SPRINGBORO...
  MORAINE...
  KETTERING...

IN ADDITION...POAST TOWN HEIGHTS...GERMANTOWN...PEKIN...GENNTOWN...
WOODBOURNE-HYDE PARK...STATE ROUTE 48 AT STATE ROUTE 73...LYTLE AND
CENTERVILLE ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM.

THIS INCLUDES THE FOLLOWING INTERSTATES...
I-71 BETWEEN MILE MARKERS 36 AND 42...
I-75 BETWEEN MILE MARKERS 31 AND 49...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FRIDAY
EVENING FOR SOUTHEASTERN INDIANA AND SOUTHWESTERN OHIO.

&&

LAT...LON 3965 8448 3970 8437 3974 8397 3941 8399
      3945 8434 3949 8448
TIME...MOT...LOC 2023Z 267DEG 21KT 3958 8441

$$

HATZOS
3 follow-up statements
277 
WWUS51 KILN 072043
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
443 PM EDT FRI SEP 7 2012

OHC017-057-113-165-072115-
/O.CON.KILN.SV.W.0260.000000T0000Z-120907T2115Z/
BUTLER OH-GREENE OH-MONTGOMERY OH-WARREN OH-
443 PM EDT FRI SEP 7 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHERN WARREN...SOUTHEASTERN MONTGOMERY...SOUTHWESTERN GREENE
AND NORTHEASTERN BUTLER COUNTIES...

AT 438 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS
STORM WAS LOCATED NEAR PEKIN...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
BELLBROOK AND WAYNESVILLE.

IN ADDITION...STATE ROUTE 48 AT STATE ROUTE 73...GENNTOWN...
CENTERVILLE...LYTLE...OREGONIA...CORWIN...CAESAR CREEK STATE PARK AND
MOUNT HOLLY ARE NEAR THE PATH OF THIS STORM.

THIS INCLUDES THE FOLLOWING INTERSTATES...
I-71 BETWEEN MILE MARKERS 37 AND 42...
I-75 BETWEEN MILE MARKERS 31 AND 48...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3968 8430 3974 8397 3941 8400 3945 8434
      3949 8448 3958 8448
TIME...MOT...LOC 2043Z 275DEG 21KT 3951 8418

$$

HATZOS
744 
WWUS51 KILN 072057
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
457 PM EDT FRI SEP 7 2012

OHC017-072107-
/O.CAN.KILN.SV.W.0260.000000T0000Z-120907T2115Z/
BUTLER OH-
457 PM EDT FRI SEP 7 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BUTLER COUNTY HAS
BEEN CANCELLED...

THE STORMS HAVE MOVED EAST INTO WARREN COUNTY.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3950 8433 3957 8430 3961 8422 3966 8398
      3941 8400 3945 8434
TIME...MOT...LOC 2057Z 270DEG 22KT 3950 8410

$$

OHC057-113-165-072115-
/O.CON.KILN.SV.W.0260.000000T0000Z-120907T2115Z/
GREENE OH-MONTGOMERY OH-WARREN OH-
457 PM EDT FRI SEP 7 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHERN WARREN...SOUTHEASTERN MONTGOMERY AND SOUTHWESTERN GREENE
COUNTIES...

AT 456 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS
STORM WAS LOCATED NEAR CORWIN...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
WAYNESVILLE.

IN ADDITION...CORWIN...CAESAR CREEK STATE PARK...MOUNT HOLLY...
ROXANNA...SPRING VALLEY AND HARVEYSBURG ARE NEAR THE PATH OF THIS
STORM.

THIS INCLUDES THE FOLLOWING INTERSTATES...
I-71 BETWEEN MILE MARKERS 36 AND 41...
I-75 BETWEEN MILE MARKERS 31 AND 42...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3950 8433 3957 8430 3961 8422 3966 8398
      3941 8400 3945 8434
TIME...MOT...LOC 2057Z 270DEG 22KT 3950 8410

$$

HATZOS
738 
WWUS51 KILN 072109
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
509 PM EDT FRI SEP 7 2012

OHC057-113-165-072119-
/O.EXP.KILN.SV.W.0260.000000T0000Z-120907T2115Z/
GREENE OH-MONTGOMERY OH-WARREN OH-
509 PM EDT FRI SEP 7 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WARREN...SOUTHEASTERN
MONTGOMERY AND SOUTHWESTERN GREENE COUNTIES WILL EXPIRE AT 515 PM
EDT...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3950 8433 3957 8430 3961 8422 3966 8398
      3941 8400 3945 8434
TIME...MOT...LOC 2109Z 270DEG 22KT 3950 8400

$$

HATZOS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 4:01 PM EDT, 22 minutes earlier.

Area forecast discussion, Sep 7, 4:01 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
401 PM EDT FRI SEP 7 2012

.SYNOPSIS...
A LOW PRESSURE SYSTEM AND STRONG COLD FRONT WILL MOVE ACROSS THE
GREAT LAKES AND THE OHIO VALLEY TONIGHT THROUGH SATURDAY. WEAK
SURFACE RIDGING WILL BUILD INTO OUR REGION SATURDAY AFTERNOON AND
NIGHT. A WEAK COLD FRONT WILL DROP SOUTH ACROSS THE REGION ON
SUNDAY...WHICH MAY BRING A FEW SHOWERS TO PARTS OF THE AREA. THIS
FRONT WILL MOVE SOUTH OF THE REGION SUNDAY NIGHT AS A STRONGER
RIDGE OF HIGH PRESSURE BUILDS SOUTHWARD INTO THE OHIO VALLEY. A
MUCH COOLER AIR MASS WILL SETTLE ACROSS THE REGION FOR THE
WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
FIRST ISSUE THIS AFTN REGARDS SVR TSTM WATCH #628 ACROSS PARTS OF
THE WRN AND NRN CWFA UNTIL 6 PM EDT.

KILN RADAR DEPICTED A LINE OF SHOWERS AND THUNDERSTORMS EXTENDING
FROM N CNTRL OHIO...SOUTHWEST TO E CNTRL INDIANA. DESPITE HIGH
MLCAPE VALUES BETWEEN 2500 AND 3000 J/KG...THERE SEEMS TO BE A
LACK OF DEEPER SHEAR AND FORCING TO GET THIS LINE REALLY GOING.
HAVE TIMED THE LINE THROUGH THE REST OF THE NRN PARTS OF THE AREA
THROUGH EARLY EVENING WHERE SEVERE WX THREAT WILL LIKELY REMAIN
MARGINAL.

AS THIS CONVECTION MOVES EAST THIS EVENING...EYES THEN TURN TOWARD
THE NW WHERE A VIGOROUS S/WV WILL DIG SE INTO THE WESTERN GREAT
LAKES AND OHIO VALLEY BY SATURDAY MORNING. THIS WILL ALLOW A SFC
LOW TO DEEPEN AND MOVE NE ACRS THE ERN GREAT LAKES OVERNIGHT. AS
IT DOES...A COLD FRONT WILL SWING WEST TO EAST THROUGH THE AREA
TONIGHT INTO SATURDAY MORNING. THIS S/WV IS DYNAMIC AND LOW LEVEL
FORCING AND UPR LVL FORCING WILL BE ADEQUATE TO PRODUCE SHOWERS
AND THUNDERSTORMS OVERNIGHT. QUESTION REMAINS AS TO WHAT EXTENT
WILL THE STORMS BE SVR AND FOR HOW LONG OVERNIGHT. NW REGION IS
CURRENTLY WORKED OVER AND IT IS UNCLEAR ATTM HOW MUCH THE
INSTABILITY WILL RECOVER BEFORE STRONG DYNAMICS KICK IN.
ELSEWHERE...MLCAPE OF 1500 TO 2000 J/KG SHOULD LINGER INTO THE
EARLY HOURS OF THE MORNING. THUS...MAIN SVR WX THREAT WILL BE
DAMAGING WINDS WITH A POSSIBLE QLCS MOVING THROUGH THE AREA.
ISOLATED HAIL CAN NOT BE RULED OUT AS WELL. HAVE KEPT SVR WEATHER
WORDING IN ALL THE ZONES FOR THE OVERNIGHT HOURS ATTM.

OVERNIGHT LOWS WILL RANGE FROM NEAR 60 IN THE NW TO THE UPPER 60S
SE.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
COLD FRONT WILL BE PUSHING EAST OF THE AREA SATURDAY MORNING.
SHOWERS AND THUNDERSTORMS WILL DECREASE TO SCATTERED
SHOWERS...WHICH SHOULD THEN COME TO AN END BY EARLY AFTERNOON AS
STRONG SUBSIDENCE IN THE WAKE OF THE COLD FRONT MOVES INTO THE
AREA. CLOUDY SKIES WILL BECOME PARTLY CLOUDY DURING THE AFTN
HOURS. WITH GOOD CAA IN THE WAKE OF THE FRONT...TEMPERATURES WILL
BE MUCH COOLER WITH HIGHS MAINLY IN THE LOWER TO MID 70S.

FOR SATURDAY NIGHT INTO SUNDAY...WEAK SFC RIDGING WILL MOVE
SOUTHEAST OF THE AREA BY MORNING AS ANOTHER S/WV IN THE NW FLOW
PUSHES SOUTHEAST INTO THE AREA. DEEPEST MOISTURE AND WEAK
FORCING...ALONG WITH BEST INSTABILITY IS FORECAST FOR OUR NRN AND
PARTS OF OUR EASTERN AREAS SUNDAY AFTN AS AN ASSOCIATED WEAK COLD
FRONT PUSHES SOUTHEAST THROUGH THE REGION. HAVE PLACED 20 AND 30
POPS FOR SHOWERS IN THESE AREAS. AFTER A COOL START...HIGHS ON SUNDAY
WILL ONCE AGAIN BE MAINLY IN THE LOWER TO MID 70S.

UNDER A NW FLOW ALOFT...S/WV WILL MOVE EAST OF THE AREA BY SUNDAY
NIGHT. DRIER AIR WILL FILTER IN AS SFC HIGH PRESSURE BUILDS
SOUTHEAST INTO THE REGION. SKIES WILL CLEAR AND TEMPERATURES WILL
BE COOL...RANGING FROM THE UPPER 40S TO THE LOWER 50S BY MONDAY
MORNING.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
THIS PERIOD WILL BE CHARACTERIZED BY GENERALLY BELOW NORMAL
PRECIPITABLE WATER/MOISTURE CONTENT IN THE WAKE OF THE STRONG TROUGH
WHICH WILL BE DEPARTING TO THE EAST THROUGH THE PERIOD.
TEMPERATURES WILL BE BELOW NORMAL /HIGHS IN THE 70S/ ON MONDAY AND
TUESDAY...AND THEN TRANSITION TO NEAR TO ABOVE NORMAL FOR THE MIDDLE
AND END OF THE WORK WEEK. MID LEVEL RIDGING WILL AGGRESSIVELY INDUCE
HEIGHT RISES TUE AND WED WHICH WILL PUSH 850MB TEMPS INTO THE MID TO
UPPER TEENS WED - FRI.  EXPECT VERY LITTLE IN THE WAY OF CLOUD COVER
MON/TUE/WED AS STRONG SURFACE HIGH MOVES ACROSS THE AREA AND THEN
DEPARTS TO THE SOUTH. STRONG HEIGHT FALLS WITH A VERY POTENT CNTL
CANADA SHORTWAVE TROUGH WILL GLANCE ATOP THE RIDGE
THURS/FRI...LOWERING HEIGHTS SOMEWHAT AND ALLOWING A WEAK/DECAYING
FRONT INTO THE GREAT LAKES AT THE END OF THE WEEK. NOT REALLY
THRILLED ABOUT THE RAIN CHANCES IN THIS TIME PERIOD...BUT ENOUGH OF
AN NCEP /GFS AND GEFS/ SIGNAL FOR LOW-END RAIN CHANCES ON FRIDAY.
MORNING LOWS WILL BE ENJOYABLE/COOL IN THIS DRIER AIRMASS.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
A LINE OF SHOWERS AND STORMS MOVING INTO WEST CENTRAL OHIO MAY HOLD
TOGETHER AS IT ENCOUNTERS DECENT INSTABILITY OVER THE REGION.
THIS PUTS THE NORTHERN TAF SITES IN THE PATH OF THESE STORMS AS
THEY MOVE SSE THIS AFTERNOON. ADDITIONAL ISOLATED POP UP SHOWERS
AND STORMS WILL BE POSSIBLE ACROSS THE AREA THIS AFTERNOON INTO
EARLY EVENING...WITH SSW WINDS GUSTING TO AROUND 20KT AT TIMES.

MODELS CONTINUE TO BE IN FAIR AGREEMENT WITH ANOTHER BAND OF STORMS
DEVELOPING ALONG AN APPROACHING COLD FRONT LATER TONIGHT. AS THE
FRONT MOVES THROUGH THE REGION...THE BEST WINDOW OF OPPORTUNITY
FOR THUNDERSTORMS AFFECTING THE TAF SITES TONIGHT LOOKS TO BE FROM
ABOUT 04-08Z. SHOWERS ARE EXPECTED TO LINGER FOR A TIME BEHIND THE
FRONT INTO SATURDAY MORNING. AS THIS SYSTEM MOVES THROUGH TONIGHT...
EXPECT MVFR CEILINGS TO LINGER INTO SATURDAY MORNING AS WELL...
POSSIBLY DROPPING TO IFR IN SPOTS. CEILINGS WILL BEGIN TO LIFT BY THE
END OF THE FORECAST PERIOD. SW WINDS WILL SHIFT TO THE NW WITH
FROPA OVERNIGHT AND MAY SEE SOME GUSTS APPROACHING 25KT.

.OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...HICKMAN
NEAR TERM...HICKMAN
SHORT TERM...HICKMAN
LONG TERM...BINAU
AVIATION...KURZ
Hazardous weather outlook, Sep 7, 10:46 AM EDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1046 AM EDT FRI SEP 7 2012

INZ050-058-059-066-073>075-080-KYZ089>098-OHZ026-034-035-042>045-
051>053-060>062-070>072-077-078-081500-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-
LOGAN-UNION OH-MIAMI-CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE-BUTLER-
WARREN-CLINTON-HAMILTON-CLERMONT-
1046 AM EDT FRI SEP 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL
OHIO...MIAMI VALLEY OF OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

A STRONG COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS TO THE
AREA MAINLY THIS EVENING INTO THE OVERNIGHT HOURS. A FEW STORMS COULD
ALSO DEVELOP IN THE WARM...HUMID AND UNSTABLE AIRMASS AHEAD OF
THIS FRONT THIS AFTERNOON.

SOME OF THE THUNDERSTORMS DURING THE AFTERNOON AND TONIGHT MAY BE
SEVERE WITH DAMAGING WINDS. HEAVY RAIN WILL ALSO BE POSSIBLE WITH
THE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING.

KYZ099-100-OHZ046-054>056-063>065-073-074-079>082-088-081500-
MASON-LEWIS-DELAWARE-MADISON-FRANKLIN OH-LICKING-FAYETTE OH-PICKAWAY-
FAIRFIELD-ROSS-HOCKING-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
1046 AM EDT FRI SEP 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...CENTRAL
OHIO AND SOUTH CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

A STRONG COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS TO THE
AREA DURING THE LATE EVENING INTO THE OVERNIGHT HOURS. A FEW
OF THE THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WINDS BEFORE
WEAKENING. HEAVY RAIN WILL ALSO BE POSSIBLE WITH THE
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED DURING THE LATE
EVENING.

In the hours before

Special weather statement, Sep 7, 2:32 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
232 PM EDT FRI SEP 7 2012

INZ050-058-059-071900-
UNION IN-FAYETTE IN-WAYNE IN-
232 PM EDT FRI SEP 7 2012

...A STRONG THUNDERSTORM WILL AFFECT WAYNE...NORTHERN FAYETTE AND
NORTHERN UNION COUNTIES THROUGH 300 PM EDT...

AT 228 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR DUBLIN...
MOVING EAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CAMBRIDGE CITY...
HAGERSTOWN...RICHMOND...FOUNTAIN CITY AND CENTERVILLE.

ALSO...FRANKLIN...MOUNT AUBURN...EAST GERMANTOWN...BEESONS...METTEL
FIELD...JACKSONBURG...ECONOMY AND WATERLOO ARE NEAR THE PATH OF THIS
STRONG THUNDERSTORM.

LAT...LON 3979 8530 3980 8523 3987 8522 3988 8521
      4000 8521 4001 8520 4001 8483 4001 8482
      3963 8482 3971 8530 3979 8531

HATZOS
Local storm report, Sep 7, 2:53 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
253 PM EDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     HAIL             GREENVILLE              40.10N 84.62W
09/07/2012  E0.25 INCH       DARKE              OH   TRAINED SPOTTER

            QUARTER INCH HAIL COVERING THE GROUND.

&&

ALANR
Local storm report, Sep 7, 2:55 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
255 PM EDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0252 PM     HAIL             GREENVILLE              40.10N 84.62W
09/07/2012  E0.88 INCH       DARKE              OH   TRAINED SPOTTER

            HAIL ON THE EAST SIDE OF GREENVILLE.

&&

MJP
Local storm report, Sep 7, 2:56 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
256 PM EDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0252 PM     HAIL             CAMBRIDGE CITY          39.81N 85.17W
09/07/2012  E0.75 INCH       WAYNE              IN   EMERGENCY MNGR

&&

SFH
Local storm report, Sep 7, 3:09 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
309 PM EDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 PM     HAIL             ANNA                    40.40N 84.17W
09/07/2012  E0.25 INCH       SHELBY             OH   AMATEUR RADIO

&&

SFH
Special weather statement, Sep 7, 3:41 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
341 PM EDT FRI SEP 7 2012

OHZ060-061-070-072015-
BUTLER OH-MONTGOMERY OH-PREBLE OH-
341 PM EDT FRI SEP 7 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PREBLE...WESTERN
MONTGOMERY AND NORTHERN BUTLER COUNTIES THROUGH 415 PM EDT...

AT 337 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM NEW HOPE TO HUESTON WOODS STATE PARK...MOVING EAST AT
25 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...EATON...CAMDEN...
LEWISBURG...WEST ALEXANDRIA...GRATIS...SEVEN MILE...TRENTON...SOUTH
MIDDLETOWN...MONROE AND MIDDLETOWN.

ALSO...OKLAHOMA...SOMERVILLE...COLLINSVILLE...WHEATVILLE...WEST
ELKTON...NEW MIAMI...JACKSONBURG AND BROOKVILLE ARE NEAR THE PATH OF
THIS LINE OF STRONG THUNDERSTORMS.

LAT...LON 3979 8479 3989 8471 3989 8441 3986 8431
      3959 8433 3959 8437 3955 8437 3954 8433
      3943 8434 3943 8462 3949 8479

HATZOS

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 8:25 PM EDTSpecial Weather StatementILNMadison20 min
Sep 7, 1:05 PM EDTSpecial Weather StatementILNAuglaize, Darke, Hardin, Mercer, Miami, Montgomery and 1 more85 min
Sep 7, 2:08 PM EDTSpecial Weather StatementILNAuglaize, Darke, Mercer, Shelby52 min
Sep 7, 3:03 PM EDTSevere Thunderstorm WarningILNDarke, Preble42 min
Sep 7, 3:41 PM EDTSpecial Weather StatementILNButler, Preble34 min
Sep 7, 3:51 PM EDTSevere Thunderstorm WarningILNButler, Montgomery, Preble, Warren39 min
Sep 7, 5:00 PM EDTSpecial Weather StatementILNFranklin45 min
Sep 7, 5:01 PM EDTSpecial Weather StatementILNDarke44 min
Sep 7, 5:08 PM EDTSpecial Weather StatementILNClinton, Warren37 min
Sep 7, 6:21 PM EDTSpecial Weather StatementILNHighland39 min
Sep 7, 7:56 PM EDTSpecial Weather StatementILNDarke34 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.